Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 3, 2022, 6:26 PM MST for 8 counties in North Dakota. It took effect at Jan 4, 2022, 9:00 AM MST. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2022, 6:26 PM MST (01:26 UTC)
- In effect from
- Jan 4, 2022, 9:00 AM MST
- Expired
- Jan 4, 2022, 9:35 AM MST
- In force
- 35 min
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2593 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513 WWUS73 KBIS 040126 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 626 PM MST Mon Jan 3 2022 NDZ031>033-040-041-043-044-040930- /O.NEW.KBIS.WI.Y.0001.220104T1600Z-220105T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 626 PM MST Mon Jan 3 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...Northwest winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Much of southwest North Dakota. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Gale
4 follow-up statements
736 WWUS73 KBIS 040308 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 808 PM MST Mon Jan 3 2022 NDZ031>033-040-041-043-044-041115- /O.CON.KBIS.WI.Y.0001.220104T1600Z-220105T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 808 PM MST Mon Jan 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...Northwest winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Much of southwest North Dakota. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Gale
699 WWUS73 KBIS 040313 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 813 PM MST Mon Jan 3 2022 NDZ031>033-040-041-043-044-041115- /O.CON.KBIS.WI.Y.0001.220104T1600Z-220105T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 813 PM MST Mon Jan 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...Northwest winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Much of southwest North Dakota. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Visibilities may be reduced in areas of snow or blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Gale
358 WWUS73 KBIS 040902 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 202 AM MST Tue Jan 4 2022 NDZ042-045-041715- /O.EXA.KBIS.WI.Y.0001.220104T1600Z-220105T0000Z/ Grant-Sioux- Including the cities of Elgin, Fort Yates, Solen, Carson, Selfridge, and New Leipzig 202 AM MST Tue Jan 4 2022 /302 AM CST Tue Jan 4 2022/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...Northwest winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Grant and Sioux Counties. * WHEN...From 9 AM MST /10 AM CST/ this morning to 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Visibilities may be reduced in areas of snow or blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ031>033-040-043-044-041715- /O.CON.KBIS.WI.Y.0001.220104T1600Z-220105T0000Z/ Golden Valley-Billings-Stark-Slope-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, Dickinson, Beach, and Medora 202 AM MST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Much of southwest North Dakota. * WHEN...From 9 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Visibilities may be reduced in areas of snow or blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ041-041715- /O.CON.KBIS.WI.Y.0001.220104T1600Z-220105T0000Z/ Hettinger- Including the cities of New England and Mott 202 AM MST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Hettinger County. * WHEN...From 9 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Visibilities may be reduced in areas of snow or blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jones
118 WWUS73 KBIS 041635 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 935 AM MST Tue Jan 4 2022 NDZ031>033-040>045-041745- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-220105T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Sioux- Including the cities of Elgin, Fort Yates, Solen, Bowman, Hettinger, Marmarth, New England, Selfridge, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig 935 AM MST Tue Jan 4 2022 /1035 AM CST Tue Jan 4 2022/ ...WIND ADVISORY REPLACED WITH A WINTER WEATHER ADVISORY... The Wind Advisory has been replaced with a Winter Weather Advisory due to snow and blowing snow. Winds gusting up to 50 mph are still expected. $$ Hargrove
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 3, 4:51 PM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 3, 4:51 PM MST, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 551 PM CST Mon Jan 3 2022 .UPDATE... Issued at 551 PM CST Mon Jan 3 2022 No major changes to the going forecast with this update. Scattered patches of low clouds appear to be developing based off surface observations (hidden on satellite under a blanket of mid-level cloud cover) with easterly upslope flow across the area, and most short term guidance has these low level clouds expanding in coverage overnight, mainly from the James River Valley into northern North Dakota. Visibility reductions will be a possibility as well under this cloud cover, but confidence in this will be low until until we see some ground truth as easterly winds are sustained around 10 kts or so across the forecast area. Therefore, fog has not been added to the forecast, but may have to be later. We will also be evaluating the need for a Wind Advisory tomorrow across the southwest, where winds are forecast to be the strongest. && .SHORT TERM...(This evening through Tuesday night) Issued at 302 PM CST Mon Jan 3 2022 For the short term period, winter weather Advisories are now in effect Tuesday through Tuesday night. An upper level low will pass through North Dakota on Tuesday generating light snow for most of the area. Hi-res models vary a fair amount overall in that most of them peg the most snow to track over the northern forecast area, but are less consistent on whether or not the southern half of North Dakota will see much, if any snow. The most likely outcome at this point is that far southern and southwestern North Dakota will mostly see around a half inch of snow or less with higher amounts further north and east. Areas most likely to see two to three inches of snow are the Turtle Mountains and Devils Lake Basin. More consequently, associated surface low pressure will pass through South Dakota Tuesday morning, while arctic high pressure nudges in Tuesday afternoon. This will lead to a tightening of the pressure gradient generating very strong winds. The highest three hour pressure rises look to remain in South Dakota and nudge into southern North Dakota, thus the strongest winds are likely to remain in the southwest and south central parts of the state. The silver lining to this is that areas where the strongest winds are expected are also where the lightest snow will fall. However, due to large quantities of snow on the ground that still appears quite powdery and blowable everywhere except the southwest part of the state, expecting significantly reduced visibilities during the day Tuesday and through Tuesday night. Therefore, issued a winter weather Advisory for the eastern two thirds of the forecast area for snow, blowing snow, and drifting snow. Wind Chills will also drop into the 30s to 40s below zero Tuesday night likely needing headlines in future updates. .LONG TERM...(Wednesday through Monday) Issued at 302 PM CST Mon Jan 3 2022 Starting the extended period on Wednesday will be very cold temperatures as arctic high pressure continues working into the region. This will result in high temperatures below zero for both Wednesday and Thursday for most of the area. With wind chills dropping into the 30s to 50s below zero Wednesday morning through Thursday night, future headlines will likely be needed for most locations through most of the period. By Friday, mostly zonal flow will allow warm air to advect into the region. This will generate additional light snow chances Friday night into Saturday and moderate temperatures a bit. Even so, conditions will remain cold through the weekend, just not as cold as they have been recently, especially in the southwest forecast area. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 551 PM CST Mon Jan 3 2022 A low pressure system will impact western and central North Dakota through the 00Z TAF period, bringing MVFR to near LIFR ceilings and visibilities with strong winds, snow, and blowing snow. The worst of the impacts, including snow, are expected during the day Tuesday and into the evening; however, lowering ceilings are already occurring across parts of the area, and this trend is expected to continue overnight. The best chances for accumulating and blowing snow will be across northern and eastern North Dakota, with the strongest winds expected across south western North Dakota. && .BIS WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from noon CST /11 AM MST/ Tuesday to midnight CST /11 PM MST/ Tuesday night for NDZ003>005-011>013- 019>022-034-035-042-045-046. Winter Weather Advisory from noon Tuesday to 6 AM CST Wednesday for NDZ023-025-036-037-047-048-050-051. && UPDATE...Gale SHORT TERM...Telken LONG TERM...Telken AVIATION...Gale
Hazardous weather outlook, Jan 3, 4:55 PM MST, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 555 PM CST Mon Jan 3 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-050000- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 555 PM CST Mon Jan 3 2022 /455 PM MST Mon Jan 3 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Dangerously cold weather Tuesday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-050000- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 555 PM CST Mon Jan 3 2022 /455 PM MST Mon Jan 3 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Winter Weather Advisory is in effect late Tuesday morning through Tuesday night. See www.weather.gov/bis for details in your area. Dangerously cold weather is also expected Tuesday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 2:13 AM MST | Wind Chill Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 54 hr |
| Jan 4, 1:19 PM MST | Blizzard Warning | BIS | Dickey, LaMoure, Stutsman | 19 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.